Alert archive / California / Wind Advisories in 2006

Wind Advisory 15, NWS Sacramento, CA

October 24, 2006

NWS Sacramento, CA issued this wind advisory at Oct 24, 2006, 3:32 PM PDT. It took effect at Oct 24, 2006, 9:00 PM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 24, 2006, 3:32 PM PDT (22:32 UTC)
In effect from
Oct 24, 2006, 9:00 PM PDT
Expired
Oct 25, 2006, 3:40 AM PDT
In force
7 hr
Issued by
NWS Sacramento, CA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Oct 24, 9:10 AM PDT, 6 hours 22 minutes earlier.

Area forecast discussion, Oct 24, 9:10 AM PDT, 6 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
910 AM PDT TUE OCT 24 2006

.MORNING UPDATE...
NO NOTABLE CHANGES TO FORECAST PACKAGE.  PRIMARY ISSUE TODAY WILL BE
THE WINDS.  RED FLAG WARNING TIMING STILL LUKS GUD BUT IN ADDITION
WILL BE LOOKING AT ISSUING A WIND ADVISORY FOR THE PUBLIC ZONES.
NEXT CHANCE OF A SPRINKLE OR TWO IS ACROSS THE FAR NORTH IN THE
MONDAY/TUESDAY TIME FRAME OF NEXT WEEK...OTHERWISE CONTINUED NICE
WEATHER ONCE THE WIND DIMINISHES LATE TOMORROW.

.EARLIER DISCUSSION...
WEAK SHORT WAVE MOVING OVER NORCAL AS EVIDENT BY A BAND OF HIGH
CLOUDS ROUGHLY FROM UKIAH TO RED BLUFF TO SUSANVILLE. ALONG THE
COAST A VERY SHALLOW MARINE LAYER WILL HAVE TROUBLE MAKING MUCH
INLAND PENETRATION WITH A 1.3MB GRADIENT. A VIGOROUS UPPER LOW WILL
DROP INTO THE INLAND NORTHWEST THIS AFTERNOON. DOWNVALLEY WINDS WILL
BEGIN LATER TODAY AS SURFACE HIGH PRESSURE BUILDS IN BEHIND THE LOW.
EXPECT ANOTHER WARM DAY ACROSS THE REGION WITH AFTERNOON HIGHS NEAR
80 UNDER SOME HIGH CLOUDS. RUC...GFS AND WRF KEEP THE TROF MORE
CONSOLIDATED AS IT MOVES INTO THE GREAT BASIN. CNSAC MM5 HAS 100KT
JET NOSING INTO NORTHERN NEVADA TONIGHT. THIS WOULD PROVIDE SOME
UPPER LEVEL SUPPORT FOR A PERIOD OF DOWNSLOPE WINDS LATE THIS
EVENING INTO EARLY TOMORROW AFTERNOON. A 12MB SURFACE GRADIENT
DEVELOPS FROM MEDFORD TO REDDING TONIGHT. BY MIDNIGHT LOCAL WIND
GUSTS TO 40 MPH ARE LIKELY IN THE NORTHERN SAC VALLEY. BUFKIT AND
925 MB ANALYSIS SHOW A BARRIER JET ALONG THE WEST SIDE OF THE
NORTHERN SAC VALLEY AROUND 06Z. BY 12Z THIS WILL WORK INTO THE HILLS
OF THE SOUTHERN SAC VALLEY AND DELTA. MEANWHILE STRONG NORTHEAST
WINDS WILL BEGIN BLOWING THROUGH CANYONS OF THE WEST SLOPE OF THE
SIERRA. LOCAL GUSTS TO 50 MPH ARE POSSIBLE OVER ELEVATED TERRAIN.
THE FIRE WEATHER WATCH WILL BE UPGRADED TO A RED FLAG WARNING AND
EXPANDED TO INCLUDE THE TAHOE AND ELDORADO NF/S WEST OF THE SIERRA
CREST AND NORTHERN MOTHERLODE. AREAS OF SINGLE DIGIT HUMIDITY WILL
BE POSSIBLE ACROSS THE WARNING AREA TOMORROW. WILL HOLD OFF ON ANY
WIND ADVISORIES FOR NOW. UPPER LEVEL FORCING DECREASES AS THE LOW
MOVES OFF TO THE EAST TOMORROW AFTERNOON. ANOTHER WARM FALL DAY IS
IN STORE FOR US TOMORROW. UPPER LEVEL RIDGE THEN BUILDS OVER THE
AREA INTO THE WEEKEND. UNDER A LIGHT OFFSHORE FLOW...BEAUTIFUL FALL
WEATHER WILL CONTINUE RIGHT ON THROUGH THE WEEKEND. SG

&&
.AVIATION...
VFR CONDS WITH HIGH CLOUDS AT TIMES EXCEPT AREAS OF MVFR AND ISOLD
IFR IN THE BAY AREA WITH LOW CLOUDS AND FOG UNTIL 18Z. SFC WINDS
WILL INCREASE DURING THE DAY AND PEAK LATE TONIGHT INTO WEDNESDAY
MORNING. NORTH TO NORTHEAST SFC WIND G35KT IN THE VALLEY AND G50KT
IN THE FOOTHILLS AND MOUNTAINS WILL BE POSSIBLE.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING IN EFFECT FROM 9 PM TONIGHT THROUGH 3 PM WEDNESDAY
AFTERNOON FOR ALL AREAS EXCEPT THE NORTHERN SAN JOAQUIN VALLEY...THE
STANISLAUS NATIONAL FOREST AND THE SOUTHERN MOTHERLODE.

&&
Hazardous weather outlook, Oct 24, 7:00 AM PDT, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PDT TUE OCT 24 2006

CAZ013>019-063-064-066>069-251400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PDT TUE OCT 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

WIND GUSTS TO 40 MPH ARE POSSIBLE ALONG THE WEST SLOPES OF THE
SIERRA...NORTHERN SACRAMENTO VALLEY AND EAST SLOPES OF THE
SHASTA-TRINITY MOUNTAINS TUESDAY NIGHT AND WEDNESDAY.  RED FLAG
WARNINGS ARE IN EFFECT FOR THESE AREAS...FOR GUSTY WINDS AND LOW
HUMIDITY.  OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 6:12 AM PDTRed Flag WarningSTO52 hr
Oct 24, 3:32 PM PDTHigh Wind WarningSTO12 hr

Nearby

Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.